MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516930
Medical Device Problem Codes Difficult to Remove (1528); Positioning Problem (3009); Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).According to the complainant, the suspect device has been contaminated and is not available for return.If any further relevant information is received, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that a wallflex partially covered esophageal stent was implanted to treat a 2 cm malignant stenosis near the pylorus during a stent placement procedure performed on (b)(6) 2018.Reportedly, the patient¿s anatomy was tortuous and was not dilated prior to stent placement.According to the complainant, during the procedure, accessing the target location was difficult due to curvatures but the physician was able to deploy the stent.However, it was noted that the stent had not fully expanded and 1 cm of the stenosis was not covered by the stent.During the removal of the delivery system, the stent got caught on the delivery system and the stent was pulled out of position.The physician successfully removed the stent using a biopsy forceps.The physician decided to stop the procedure and plan to perform another stent placement using a different device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
WALLFLEX¿ ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7267232
Report Number3005099803-2018-00374
Device Sequence Number1773404
Product Code ESW
UDI-Device Identifier08714729765271
UDI-Public08714729765271
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K073266
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2019
Device Model NumberM00516930
Device Lot Number21501162
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2018
Initial Report FDA Received Date02/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;